TITLE

CASE REPORT. Elevated International Normalized Ratio associated with concomitant warfarin and erlotinib

AUTHOR(S)
Thomas, Kelly S.; Billingsley, Amanda; Amarshi, Naseem; Nair, Balagopalan A.
PUB. DATE
September 2010
SOURCE
American Journal of Health-System Pharmacy;9/1/2010, Vol. 67 Issue 17, p1426
SOURCE TYPE
Academic Journal
DOC. TYPE
Case Study
ABSTRACT
Purpose. The case of a patient who developed elevated International Normalized Ratio (INR) values after concomitant administration of warfarin and erlotinib is reported. Summary. A 47-year-old Caucasian man with a history of atrial fibrillation, anxiety, and a 40-pack-year smoking history was diagnosed with advanced, moderately differentiated adenocarcinoma of the lung. Soon after being diagnosed with non-small-cell lung cancer, warfarin was initiated for the treatment of a venous thromboembolism. The patient's warfarin dosage was adjusted reach a target INR of 2--3. His INR was relatively stable (2.1--3.2) for at least eight weeks before erlotinib was added to the chemotherapy regimen. The patient developed a well-disseminated rash and diarrhea soon after starting erlotinib. Seven days after the initiation of erlotinib therapy, the patient's INR value increased from 2.8 to 5.3, with no concurrent changes in warfarin dosage, other medications, or diet. After withholding two doses of warfarin, the patient's INR value increased to 9.1, and the patient developed an elbow hematoma. His anticoagulation was rapidly reversed with the administration of subcutaneous phytonadione. The patient elected to discontinue erlotinib nine days after its initiation. The next day, his INR value was 2.4. The patient returned to the hematology--oncology clinic for follow-up two days later, where his INR was found to be 0.9. Conclusion. Concomitant administration of erlotinib and warfarin resulted in an increase in INR values in a 47-year-old man with advanced lung cancer.
ACCESSION #
53052848

 

Related Articles

  • Less Warfarin for Women with AF Despite Higher Stroke Risk. Palmer, Paul R. // Access;Aug2001, Vol. 15 Issue 7, p6 

    Focuses on the complication of warfarin supplementation to patients with atrial fibrillation in Canada. Risk factors of atrial fibrillation to stroke; Treatment disparity between men and women with heart disease; Speculations on the effectivity of overall absence of warfarin prescriptions.

  • Warfarin.  // Reactions Weekly;5/5/2007, Issue 1150, p22 

    The article describes the case of an 83-year-old woman who developed skin necrosis during treatment with warfarin for atrial fibrillation. The patient developed bilateral periorbital ecchymoses and dark lesions on the medial region. Warfarin was stopped and she received fresh frozen plasma,...

  • Warfarin.  // Reactions Weekly;Dec2014, Vol. 1532 Issue 1, p207 

    The article presents a case study of a 61-year-old man who experienced pulmonary bleeding after treated with warfarin for atrial fibrillation.

  • Warfarin.  // Reactions Weekly;10/29/2016, Vol. 1625 Issue 1, p194 

    The article presents a case study of a 76-year-old woman, with a history of atrial fibrillation, who developed rectal bleeding and pre-sacral retroperitoneal haematoma during treatment with warfarin.

  • Anticoagulation: Risk and benefits in atrial fibrillation. Fiore, Louis D. // Geriatrics;Jun96, Vol. 51 Issue 6, p22 

    Discusses the risks and benefits of using warfarin in atrial fibrillation. Effectiveness of warfarin in reducing the incidence of recurrent thrombosis and pulmonary embolism in patients with established deep-vein thrombosis; Principles of anticoagulant-induced bleeding; Concerns when...

  • Predicting the Risk of Bleeding in Patients Taking Warfarin. EBELL, MARK H. // American Family Physician;3/15/2010, Vol. 81 Issue 6, p780 

    The article explains how to predict the risk of bleeding in patients who are under warfarin treatment regimen for atrial fibrillation or venous thromboembolism (VTE). It offers information on the Outpatient Bleeding Risk Index (OBRI), one of the models developed to predict bleeding associated...

  • Warfarin.  // Reactions Weekly;4/5/2008, Issue 1196, p38 

    The article describes the case of an 81-year old man who developed cholesterol crystal embolization during treatment with warfarin for cerebral infarction and atrial fibrillation. The patient developed skin ulceration and was admitted to the hospital. He experienced unbearable pain on his left...

  • Warfarin.  // Reactions Weekly;4/3/2010, Issue 1295/1296, p38 

    The article describes the cases of three elderly patients with atrial fibrillation who experienced intracranial hematomas following anticoagulant therapy with warfarin. It references a study by V. Priban et al, published in a 2009 issue of the journal "Ceska a Slovenska Neurologie a...

  • Dabigatran etexilate.  // Reactions Weekly;May2014, Vol. 1502 Issue 1, p15 

    An abstract of the article "Poor efficacy of haemodiafiltration to treat dabigatran-associated coagulopathy," by J. Cronin and colleagues is presented.

Share

Read the Article

Courtesy of VIRGINIA BEACH PUBLIC LIBRARY AND SYSTEM

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics